The Lupus Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
6 Posts
Discussion Starter · #1 ·
Hi everyone

Has anyone taking/who has taken Mepacrine notice any changes to their skin, especially a worsening in vitiligo? I have stopped taking it now (due very bad lichen planus-like rash) which is improving very, very slowly, but I have noticed that it's made my vitiligo worse, especially on my face:sad:

Is this a common side-effect? Is there anything I can take to improve the problem?

Thanks
 

·
Registered
Joined
·
4,369 Posts
There can be skin changes, but ususally slight yellowing which can look just like a golden tan!

Has your vitilago spread and/or appeared in other areas?

If not then perhaps skin is going slightly more yellow/golden making the vitilago more obvious!

What did your specialist have to say?

Take care,
 

·
Registered
Joined
·
14,661 Posts
Hello lincs lass
That lichen planus is really bad luck. It seems that about 25% of those taking Mepacrine develop pigment changes - blue black darkening due to it binding to melanin - and 25% get a yellowing effect. Either to differing extents.

The blue black is apparently more pronounced on sun exposed areas so maybe this effect on your normal skin has caused a greater contrast with the depigmented areas from the vitiligo.

It seems Mepacrine is sometimes used to treat vitiligo!

I am sorry you are going through so much and hope for better days soon

Bye for now
Clare
 

·
Registered
Joined
·
2,404 Posts
Hello Lincs Lass,

I get the skin yellowing but to me it is worth it. The actual lupus skin problems were very much helped by it. My Father had vitiligo and hated it. He had some on his face, a lot on his hands, arms and legs.

You must be pretty disappointed right now. Sending Hugs,
x Lola
 

·
Registered
Joined
·
893 Posts
Hi

I have had a very bad Lichen Planus reaction ( only :))

Not much else.

You are the first person Ive seen to have had a lichen planus reaction.


So Im not alone after all:)

Nicky
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top